Alert archive / Hawaii / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 6, 2008, 6:53 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 6:53 PM HST (04:53 UTC)
- Expired
- Feb 6, 2008, 10:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 4.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 070455 FFWHFO HIC003-070800- /O.NEW.PHFO.FF.W.0015.080207T0453Z-080207T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 653 PM HST WED FEB 6 2008 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 1000 PM HST * AT 642 PM HST...RADAR SHOWED HEAVY RAIN ACROSS THE KOOLAU RANGE WITH RAINFALL RATES IN EXCESS OF 5 INCHES PER HOUR NEAR PACIFIC PALISADES. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNALUU...WAIAHOLE...WHEELER AAF...WAHIAWA...SCHOFIELD BARRACKS... LAIE...PACIFIC PALISADES...KAHUKU AND HAUULA. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1000 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2153 15814 2170 15794 2135 15765 2124 15779 $$ POWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 4:00 PM HST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 6, 4:00 PM HST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED FEB 6 2008 .SYNOPSIS...AN UPPER LEVEL TROUGH OVER THE STATE WILL MOVE EAST OF THE BIG ISLAND BY THURSDAY...BRINGING DRIER AND MORE STABLE CONDITIONS FOR THE END OF THE WEEK AND THE WEEKEND. LIGHT TO MODERATE TRADE WINDS WILL CONTINUE THROUGH THE WEEKEND. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS AN UPPER TROUGH NEAR OAHU...WHICH IS MOVING TO THE EAST AT ABOUT 15 MPH. A WEAK LOW IS ACTUALLY TAKING SHAPE IN THE TROUGH JUST NORTH OF THE STATE. THIS EMBEDDED FEATURE IS HELPING TO ENHANCE SHOWERS AND A FEW THUNDERSTORMS ACROSS THE NORTHERN OFFSHORE WATERS. THANKFULLY IT DID NOT DEVELOP 150 MILES FARTHER SOUTH...OR THE STRONG CONVECTION WOULD BE AFFECTING THE BIG ISLAND AGAIN. AS IT STANDS...THE BIG ISLAND HAS BEEN FREE OF MOST RAINFALL THROUGH THE DAY. WITH THE FOCUS SHIFTING NORTH OF THE STATE...WE WILL DROP THE FLASH FLOOD WATCH FOR THE BIG ISLAND. ROAD CREWS ON THE MAUNA KEA SUMMIT REPORT DEEP SNOW DRIFTS AND STRONG WINDS/BLOWING SNOW THAT IS CONTINUING TO MAKE TRAVEL HAZARDOUS. THEREFORE WE WILL EXTEND THE WINTER WEATHER ADVISORY THROUGH TONIGHT FOR THE MAIN HAZARD OF BLOWING SNOW. WINDS DIMINISH TOMORROW AS THE TROUGH PASSES EAST OF THE STATE...AND CONDITIONS WILL SLOWLY IMPROVE. THE 00Z SOUNDINGS FROM PHLI/PHTO CONTINUE TO SHOW A MODERATELY UNSTABLE AIRMASS. HOWEVER...MID LEVELS HAVE CONTINUED TO DRY OUT AT PHLI. THE POES AMSU TOTAL PRECIPITABLE WATER SENSOR SHOWS VALUES SIMILAR TO THE SOUNDINGS...WITH TPW VALUES DROPPING OFF FROM THE NORTHWEST BEHIND THE UPPER TROUGH. THE CURRENT SPEED OF THE TROUGH SUPPORTS THE 18Z GFS SOLUTION TAKING THE TROUGH EAST OF THE BIG ISLAND EARLY THURSDAY. FORECAST SOUNDINGS SHOW THE AIRMASS REMAINING MODERATE UNSTABLE...WITH NO REAL INVERSION DEVELOPING UNTIL THIS WEEKEND. HIGH PRESSURE FAR NORTHEAST OF THE STATE WILL SLOWLY WEAKEN THROUGH THE REST OF THE WEEK AS A STRONG LOW PRESSURE SYSTEM PASSES ACROSS THE NORTH PACIFIC. THE PRESSURE GRADIENT OVER THE STATE WILL FURTHER WEAKEN TONIGHT AS A COLD FRONT ASSOCIATED WITH THE LOW IMPINGES UPON THE SUBTROPICAL RIDGE. WIND SPEEDS WILL CONTINUE TO DIMINISH...BUT TRADES WILL REMAIN AT LIGHT TO MODERATE LEVELS. WINDS MAY DIMINISH ENOUGH FOR LOCALIZED SEA BREEZES ACROSS SHELTERED LEEWARD AREAS EARLY NEXT WEEK. HOWEVER...BY THIS POINT FORECAST SOUNDINGS SHOW A STRENGTHENING SUBSIDENCE INVERSION THAT SHOULD LIMIT CONVECTIVE DEVELOPMENT. SHOWERS MAY STILL BECOME MORE FREQUENT ACROSS THE INTERIOR OF THE ISLANDS EARLY NEXT WEEK...BUT HEAVY SHOWERS FROM DEEP CONVECTION ARE NOT AS LIKELY. OVER THE WEEKEND AND INTO NEXT WEEK...THE GFS TRIES TO SPIN UP A SURFACE LOW OUT OF THE TROPICS. THE LAST COUPLE RUNS HAVE HAD A SIMILAR FEATURE...BUT HAVE BEEN AT DIFFERENT LOCATIONS AND AT DIFFERENT TIMES. THE 12Z AND 00Z ECMWF RUNS ALSO DEVELOP SIMILAR FEATURES OVER THE WEEKEND. ONLY ONE 12Z GFS ENSEMBLE MEMBER IS FARTHER NORTH WITH THE SURFACE WAVE THAN THE OPERATIONAL GFS. THE CURRENT FORECAST KEEPS LIGHT TO MODERATE TRADES THROUGH THE PERIOD...WHICH STILL LOOKS ON TRACK. && .MARINE...THE MORNING QUIKSCAT PASS SHOWED THAT WINDS HAD WEAKENED ACROSS THE CHANNELS...BUT THERE WAS STILL A LARGE AREA OF 25 KNOTS IN THE ALENUIHAHA CHANNEL AND SOUTH OF THE BIG ISLAND. CLOUD MOTIONS ARE ALSO NEAR 25 KNOTS ACROSS THE COASTAL WATERS THIS AFTERNOON. THE 18Z GFS SHOWS WINDS CONTINUING TO SUBSIDE THROUGH THE NIGHT. THE SOUTH POINT ARC ALSO REPORTED WINDS OF 22G32KT THIS AFTERNOON. THEREFORE WE WILL EXTEND THE EXISTING SMALL CRAFT ADVISORY THROUGH THE NIGHT. THE 18Z WAVEWATCH III GUIDANCE HAS TRENDED ABOUT A FOOT HIGHER WITH THE NEXT NORTHWEST SWELL...WHICH PEAKS THURSDAY NIGHT/FRIDAY. THIS SWELL IS EXPECTED TO PRODUCE ADVISORY LEVEL SURF ALONG NORTH AND WEST FACING SHORES LATE THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM HST THURSDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR KAIWI CHANNEL- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && BRAVENDER
Nearby
Flash Flood Warnings in Hawaii, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.